Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 26, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Sep 25, 2020, 2:22 AM MDT for 12 counties in Idaho. It took effect at Sep 25, 2020, 1:24 PM MDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2020, 2:22 AM MDT (08:22 UTC)
- In effect from
- Sep 25, 2020, 1:24 PM MDT
- Expired
- Sep 26, 2020, 6:47 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS75 KPIH 250822 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 222 AM MDT Fri Sep 25 2020 IDZ052-053-252100- /O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ /O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 222 AM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...For Today's Wind Advisory, southwest winds 20 to 30 mph with gusts up to 45 mph expected. For Saturday's Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE....Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the first Wind Advisory, from 11 AM this morning to 9 PM MDT this evening. For the second Wind Advisory, from noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-252100- /O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ /O.EXT.KPIH.LW.Y.0025.200925T1700Z-200926T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 222 AM MDT Fri Sep 25 2020 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir, American Falls, Pocatello, Blackfoot, Shelley and Fort Hall. * WHEN...For the Lake Wind Advisory, from 11 AM this morning to 9 PM MDT this evening. For the Wind Advisory, from noon to 9 PM MDT Saturday. * IMPACTS...Rough chop is likely on American Falls Reservoir both days. Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-252100- /O.NEW.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 222 AM MDT Fri Sep 25 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ065-252100- /O.EXT.KPIH.WI.Y.0025.200925T1700Z-200926T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 222 AM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
308 WWUS75 KPIH 251924 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 124 PM MDT Fri Sep 25 2020 IDZ052-053-260400- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-200926T0300Z/ /O.EXT.KPIH.WI.Y.0026.200925T1924Z-200927T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 124 PM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho National Labs, Craters of the Moon. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-260400- /O.EXT.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/ /O.CON.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 124 PM MDT Fri Sep 25 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY... * WHAT...For the Lake Wind Advisory, southwest winds 15 to 25 mph with gusts up to 40 mph expected. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...American Falls Reservoir, American Falls, Pocatello, Blackfoot, Shelley and Fort Hall. * WHEN...For the Lake Wind Advisory, until 9 PM MDT this evening. For the Wind Advisory, from 3 AM to 9 PM MDT Saturday. * IMPACTS...Rough chop is likely on American Falls Reservoir both days. Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ065-260400- /O.EXT.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 124 PM MDT Fri Sep 25 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-260400- /O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 124 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
372 WWUS75 KPIH 260141 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 741 PM MDT Fri Sep 25 2020 IDZ054-261000- /O.CAN.KPIH.LW.Y.0025.000000T0000Z-200926T0300Z/ /O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM MDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lower Snake River Plain from American Falls to Pocatello to Shelley. * WHEN...From 3 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. Rough chop can be expected during the day on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ065-261000- /O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052-053-261000- /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Idaho Falls, Rexburg, St. Anthony, Mud Lake, Idaho National Labs, Craters of the Moon. * WHEN...Extended until 9 PM MDT Saturday. Winds may decrease slightly this evening until approximately 3 am before winds increase again. * IMPACTS...Gusty winds could blow around unsecured objects and break off small tree limbs. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-261000- /O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 741 PM MDT Fri Sep 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
646 WWUS75 KPIH 260807 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 207 AM MDT Sat Sep 26 2020 IDZ052-053-262100- /O.NEW.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/ /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. For the Wind Advisory, until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. Frost could damage sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Blowing dust may produce temporary closures of Interstate 15 near Roberts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ IDZ065-262100- /O.CON.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Teton Valley, including Driggs, Tetonia and Ashton as well as Highway 33 from Botts to the Wyoming border. * WHEN...Extended until 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-262100- /O.CON.KPIH.WI.Y.0026.200926T0900Z-200927T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lower Snake River Plain from American Falls to Pocatello to Shelley. * WHEN...From 3 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. Rough chop can be expected during the day on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051-055-262100- /O.CON.KPIH.WI.Y.0026.200926T1800Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 207 AM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
784 WWUS75 KPIH 261950 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 150 PM MDT Sat Sep 26 2020 ...Wind Advisory to end early across the Upper Snake River Plain, Teton Valley and Arco Desert... .Widespread wind advisory criteria in the Arco Desert, Teton Valley and Upper Snake River Plain have decreased and we therefore are cancelling the wind advisory early this afternoon. There will remain areas of gusty winds possible this afternoon and early this evening. ND IDZ052-053-270400- /O.CAN.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ /O.CON.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 150 PM MDT Sat Sep 26 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. * WHAT...For the Frost Advisory, temperatures as low as 35 could result in frost formation. * WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...For the Frost Advisory, from 4 AM to 9 AM MDT Sunday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ065-262100- /O.CAN.KPIH.WI.Y.0025.000000T0000Z-200927T0300Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 150 PM MDT Sat Sep 26 2020 ...Wind Advisory is cancelled for the Upper Snake River Plain, Teton Valley and Arco Desert... The National Weather Service in Pocatello has cancelled the Wind Advisory. .Widespread wind advisory criteria in the Arco Desert, Teton Valley and Upper Snake River Plain have decreased and we therefore are cancelling the wind advisory early this afternoon. There will remain areas of gusty winds possible this afternoon and early this evening. ND $$ IDZ051-055-270300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 150 PM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert and Heyburn. * WHEN...Until 9 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-270300- /O.CON.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 150 PM MDT Sat Sep 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lower Snake River Plain from American Falls to Pocatello to Shelley. * WHEN...Until 9 PM MDT. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles may be difficult. Rough chop can be expected on American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
213 WWUS75 KPIH 270047 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 647 PM MDT Sat Sep 26 2020 IDZ051-054-055-270200- /O.CAN.KPIH.WI.Y.0026.000000T0000Z-200927T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 647 PM MDT Sat Sep 26 2020 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the region, therefore the Wind Advisory has been cancelled. Occasional gusts near 30 mph may still be possible through the night. $$ IDZ052-053-271500- /O.CON.KPIH.FR.Y.0009.200927T1000Z-200927T1500Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 647 PM MDT Sat Sep 26 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT SUNDAY... * WHAT...Temperatures as low as 35 could result in frost formation. * WHERE...Mud Lake, Idaho National Labs, Craters of the Moon, Idaho Falls, Rexburg, and St. Anthony. * WHEN...From 4 AM to 9 AM MDT Sunday. * IMPACTS...Frost could damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Sep 25, 1:43 AM MDT, 39 minutes earlier.
Area forecast discussion, Sep 25, 1:43 AM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 143 AM MDT Fri Sep 25 2020 .SHORT TERM...Today through Sunday night. Early morning satellite imagery was showing a zonal west flow aloft over the region as a series of Pacific disturbances embedded in the flow were lined up off the NW coast. The first was curling up into the SW Canadian coast as a second was advancing into the Portland coastal waters. A third disturbance was also visible trailing across the NE Pacific. Numerical models shear the second disturbance east through Washington and Oregon today as the west flow aloft and advancing cloud cover increase across SE Idaho. Wind speeds increase across a large portion of SE Idaho today with Advisory level winds expected across INL this afternoon and Lake Wind Advisory conditions on American Falls Reservoir. As the disturbance continues to advance into CNTRL and NRN Idaho late this afternoon/evening an associated cold frontal boundary will work into the CNTRL mountains and SW Idaho and then eastward across SE Idaho through the evening with accompanying rain trailing across the CNTRL mountains this evening and then the remainder of SE Idaho late tonight/Saturday morning. The brunt of the rain accumulations are expected across the Stanley Basin and then considerably more diminished and spotty across the remainder of SE Idaho. Wind speeds ramp up with the front late tonight into Saturday morning approaching Advisory levels and then subside some through the morning hours before picking up once again during the day Saturday. Thus have issued a Wind Advisory for much of the Snake Plain and Eastern Magic Valley for Saturday which may need some timing adjustments if the frontal winds come in stronger than anticipated. The disturbance clears east of the region Saturday afternoon with a brief drying trend Saturday evening before the next Pacific disturbance rotates SE through the NRN Rockies. Both the GFS and NAM are showing accompanying showers impacting the Montana and Wyoming border regions Saturday night and Sunday morning before the disturbance works south and east of the region Sunday afternoon. Daytime temperatures are expected to cool some 10 to 15 degrees today into Saturday and Sunday as overnight lows remain somewhat modest given all the wind. As skies clear and winds subside Sunday night, we should see overnight lows plummet into the upper 20's across the Snake River Plain and lower 30's in the Eastern Magic Valley likely resulting in a Frost/Freeze Warning. Huston .LONG TERM...Monday through next Friday. A strong ridge of high pressure across the intermountain west will produce dry weather through the long term. Temperatures will return to unseasonably warm as well. 13 && .FIRE WEATHER...Two well defined disturbances will rotate through the region tonight and Saturday night bringing strong gusty winds and a chance of showers to the region today and Sunday. Cooler temperatures and higher daytime humidity should accompany the passing systems so no Red Flag Highlights are warranted at this time. The Badger Fire may see some light showers (0.01 to 0.09) late tonight/Saturday morning whereas the Trap Fire will likely see wetting rains starting late this afternoon and continuing through the night with upwards of 0.10 inches in the Stanley Basin and perhaps as much as 0.50 inches near the crest of the Sawtooths/Banner Summit. In the wake of the passing storms, we will see a very cold morning Monday with the low's dropping to around 20. A slow recovery in temperatures and drier conditions follow through the week as a ridge of high pressure redevelops across the region. Daytime highs will likely run about 20 degrees above normal for this time of year as a result. Huston && .AVIATION...VFR conditions expected at all TAF sites. Breezy conditions will return once again by afternoon. Winds may diminish some during the evening before increasing once again overnight with the arrival of a cold front. 13 && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 9 PM MDT today for IDZ052-053-065. Lake Wind Advisory from 11 AM to 9 PM MDT today for IDZ054. Wind Advisory from noon to 9 PM MDT Saturday for IDZ051<055. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.